Reply
Respected Contributor
Posts: 3,265
Registered: ‎03-09-2010

I am on a series if iron infusions. I have developed dizziness, which may be a side effect.

 

Has any one experienced this or other side effects with iron infusions. ????

Esteemed Contributor
Posts: 7,931
Registered: ‎11-24-2013

@Sydsgma Sorry about the side effects. In 2017 I developed chemo-induced anemia and had a series of iron infusions. As I recall, I felt a bit tired the rest of the day but other than that, nothing.

 

I hope you get to feeling better soon.

Honored Contributor
Posts: 13,130
Registered: ‎03-10-2010

Re: Iron Infusions

[ Edited ]

@Sydsgma 

 

Not sure what is a "series of Iron Infusions". I only have gotten them when my Iron Ferritin Levels were under 32. They originally were 1 day for 500(millograms or micro grams, not sure of the measurements) of Iron IV Drip. Took 6-8 hours. 

 

I started getting Iron Infusions in 2008 when I was in the hospital with my Right Colon bleeding. Spent close to 5 weeks and many Colonoscopies/blood transfusions and 2 Double Balloon Enteroscopies.

 

Guessing I had at least 5 Iron Infusions during that hospital stay. Had an least 25+ as an Outpatient since. I am asking you if you want me to tell you my side effects. If you do you Let me know.

 

My wife has also had at least 6 or so Iron Infusions. Absolutely no side effects. 

 

 

hckynut 

Honored Contributor
Posts: 13,130
Registered: ‎03-10-2010

@lovemygrands 

 

After my Iron Infusions I felt just the opposite of you. My Hemoglobin would go up, which more energy to my muscles. Just the opposite of my Anemia.

 

 

hckynut 

Respected Contributor
Posts: 3,265
Registered: ‎03-09-2010

@hckynut . I am having a series of 6 iron infusions due to a medical diagnosis,  I woud love to know yiur side effects.
i always enjoy your posts l💖

Honored Contributor
Posts: 8,622
Registered: ‎03-09-2010

Re: Iron Infusions

[ Edited ]

@Sydsgma  I've had a few courses of iron infusions - each was one IV treatment per week for 5 weeks, and I was given Venofur. I was exhausted but never felt dizzy. Felt so much better after 3 weeks of infusions. I'm sorry you're dealing with dizziness - did you let your hematologist know?

Respected Contributor
Posts: 3,283
Registered: ‎06-15-2014

I receive Injectifer 2times over 2 weeks every 10-12 weeks. Have been on this regime 5 years. 50 infusions.

Initially my side effect was head ache-- severe for a day

after infusion. Now I get flushing with headache for days. Antihistamine helps.  Will speak with my 

hematologist soon.

Frequent Contributor
Posts: 121
Registered: ‎12-05-2016

I saw Alberti  about two days ago.  He is a breath of fresh air and I enjoy watching him.   He is great host.

 

Frequent Contributor
Posts: 121
Registered: ‎12-05-2016

I have had iron infusions and  I did not have  any side affects from them.  But every one is different.

Valued Contributor
Posts: 849
Registered: ‎03-22-2010

Re: Iron Infusions

[ Edited ]

@Sydsgma wrote:

I am on a series if iron infusions. I have developed dizziness, which may be a side effect.

 

Has any one experienced this or other side effects with iron infusions. ????


Hi,

I had a Ferritin(iron store) of 3, extremely low, so they started parental(IV) Iron Infusion. I did eventually feel better- Ferritin-wise., but ultimately needed to stop.

 

Yes, you can experience dizziness, also chest pain, breathing difficulites, nausea, abdominal pain, abnormal heart rhythm, cardiac pain, muscle pain, yellow eyes and allergic reactions. These can be severe enough to stop treatment.

 

I experienced:

-allergic reaction which lead to being treated with benedryl the night before and at time of each infusion.

 

once home, that day and over the next days:

 

chest pain, heart racing, abd pain, dark yellow eyes- it was scary looking and happened to be Halloween and everyone thought I somehow dyed the sclera(white of eye) I was also very tired.

 

Eventually I had to stop treatment because these are serious problems.

 

Take it easy on day of and days after infusion, be aware of the negative effects, don't push through them.

 

The effects can be enhanced by sytemic inflammatory disease (autoimmune, which I have) or by other issues.

 

I hope you feel better.

Good luck

 

Cat Very HappyHeartCat Very Happy

 

 

FURBABIES ARE THE BREATH OF LIFE